Alert archive / Washington / Gale Warnings in 2018
Gale Warning 37, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 27, 2018, 2:05 AM PDT. It took effect at Apr 27, 2018, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2018, 2:05 AM PDT (09:05 UTC)
- In effect from
- Apr 27, 2018, 2:00 PM PDT
- Expired
- Apr 28, 2018, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
230 WHUS76 KSEW 270905 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 205 AM PDT Fri Apr 27 2018 PZZ131-132-271715- /O.EXT.KSEW.SC.Y.0084.000000T0000Z-180427T2100Z/ /O.UPG.KSEW.GL.A.0022.180427T2100Z-180428T0900Z/ /O.NEW.KSEW.GL.W.0037.180427T2100Z-180428T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 205 AM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 2 PM this afternoon to 2 AM PDT Saturday. The Gale Watch is no longer in effect. * WIND...West 15 to 25 kt this morning, rising to 25 to 35 kt this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-271715- /O.NEW.KSEW.SC.Y.0085.180427T1800Z-180428T0600Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 205 AM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 11 AM this morning to 11 PM PDT this evening. * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-271500- /O.EXB.KSEW.SC.Y.0084.000000T0000Z-180427T1500Z/ Admiralty Inlet- 205 AM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 8 AM PDT this morning. * WIND...Northwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
4 follow-up statements
464 WHUS76 KSEW 271548 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 AM PDT Fri Apr 27 2018 PZZ131-132-280000- /O.CON.KSEW.SC.Y.0084.000000T0000Z-180427T2100Z/ /O.CON.KSEW.GL.W.0037.180427T2100Z-180428T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 848 AM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * WIND...West 15 to 25 kt, rising to 25 to 35 kt this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-280000- /O.CON.KSEW.SC.Y.0085.180427T1800Z-180428T0600Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 848 AM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
616 WHUS76 KSEW 272149 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 249 PM PDT Fri Apr 27 2018 PZZ131-132-280600- /O.CON.KSEW.GL.W.0037.000000T0000Z-180428T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 249 PM PDT Fri Apr 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-280600- /O.CON.KSEW.SC.Y.0085.000000T0000Z-180428T0600Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 249 PM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
978 WHUS76 KSEW 280321 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 821 PM PDT Fri Apr 27 2018 PZZ131-132-281130- /O.CON.KSEW.GL.W.0037.000000T0000Z-180428T0900Z/ /O.NEW.KSEW.SC.Y.0086.180428T0900Z-180428T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 821 PM PDT Fri Apr 27 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 2 AM to 8 AM PDT Saturday. * WIND...West 25 to 35 kt easing to 15 to 25 kt by midnight.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-135-280600- /O.CON.KSEW.SC.Y.0085.000000T0000Z-180428T0600Z/ Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 821 PM PDT Fri Apr 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
857 WHUS76 KSEW 280909 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 209 AM PDT Sat Apr 28 2018 PZZ131-132-281715- /O.CAN.KSEW.SC.Y.0086.000000T0000Z-180428T1500Z/ /O.EXP.KSEW.GL.W.0037.000000T0000Z-180428T0900Z/ /O.NEW.KSEW.SC.Y.0087.180428T2100Z-180429T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 209 AM PDT Sat Apr 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... ...GALE WARNING HAS EXPIRED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 2 PM this afternoon to 11 PM PDT this evening. * WIND...west 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 26, 8:00 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 26, 8:00 PM PDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 PM PDT Thu Apr 26 2018
.SYNOPSIS...Onshore will bring stratus clouds inland tonight. An
upper level low will approach from the southwest on Friday with
showers spreading over the area, mainly in the evening. The upper
level low will maintain a cool and showery air mass through this
weekend. A ridge will bring drier weather by the middle of next week.
&&
.SHORT TERM...Surface flow has already turned onshore, with westerly
wind at KSHN and down the strait. Satellite imagery shows marine
stratus moving well onshore at 03Z. The cooler marine air will reach
inland areas tonight. Low level stratus clouds will reach the south
interior by morning. Moisture wrapping around an upper level low
will spread north into the area Friday afternoon and evening for
a chance of showers. Temperatures will be closer to normal with
highs in the lower 60s.
The upper level low will slowly drift inland this weekend for a
continued chance of showers and cooler conditions. Highs on Saturday
and Sunday will be a few degrees below normal with temperatures
mainly in the mid 50s. Snow levels will lower to around 4500 feet in
the mountains. Burke
.LONG TERM...Previous discussion...As the main upper low exits on
Monday, a second weaker system will clip Western WA in the NW flow.
This means another round of showers in the forecast along with
temperatures continuing to trend below normal. An upper level ridge
will build offshore on Tuesday then shift inland Wednesday and
Thursday for warmer and drier conditions. The ECMWF keeps the ridge
over the Pac NW into the weekend but the GFS kicks the axis toward
the Rockies. Given the uncertainty, little changes were made from
the previous forecast. 33
&&
.AVIATION...An upper low off the coast of northern California will
move slowly east/northeast tonight and Friday. Southerly flow aloft
tonight will become more east to southeast on Friday. At the
surface, a thermally induced trough of low pressure will shift
inland tonight; onshore flow has already developed. Onshore flow
will increase on Friday. The air mass is stable.
Stratus has filled in the coastal counties and is threatening
to reach KSHN by 05Z or so. Stratus around 1k ft is forecast to
reach KSEA at 14Z and KPAE by 16Z. Low level moisture will deepen
across the area on Friday. Mid and upper level moisture will move up
from the south later in the day as the upper low nears. Schneider/CHB
KSEA...Clear tonight. MVFR low clouds should reach the terminal a
little after sunrise Friday morning. It looks like low clouds will
hang around most of the day Friday as moisture deepens across the
region. Northerly wind 5-10 knots will ease tonight and become
southerly Friday morning. Schneider
&&
.MARINE...Onshore flow has developed this evening, with 10-20 kt
westerlies in the strait and 10-20 kt southwest winds in the
southern Hood Canal area. There is a chance either or both of these
could tip upward into small craft advisory, so will watch the obs.
For now have updated the forecast for 10-20 kt.
Onshore flow will increase during the day Friday, until gale force
westerlies in the strait and small craft advisory southwest winds
elsewhere are a real possibility. A gale watch remains in effect for
the strait.
Onshore flow will continue, with diurnal variations, each day
through Tuesday. Small craft advisories are likely each day in the
strait, with gale force westerlies possible at times. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Friday afternoon through late Friday night for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:31 PM PDT | Small Craft Advisory | SEW | 16 hr | |
| Apr 27, 2:05 AM PDT | Small Craft Advisory | SEW | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.